Chat and Community Forums Closed

Due to the popularity of social media, we have seen decreasing engagement on our forums and chat. Please know we want to keep talking to you about epilepsy, seizures, and what you need. We want to stay connected with you.

Community Forum

Vimpat Insomnia & Insanity

Well holy cow, i was on Depakote for 25 years, could only last on Vimpat for 3 years. Desperate for relief. Felt more positive on Vimpat, but developed severe insomnia. 4 hours of sleep per night. Wouldn't feel tired. Was like this for 2.25 years. Complained to neurologist in 2018, he said probably my hormones, i was 1 month shy of 38. Last week, finally put my foot down and made him switch me to another medication. Trying Keppra now. On the other side of the spectrum, feel excessively sleepy, tired all day.
As a side note, no caffeine since February of 2018. Tried doing hormones progesterone and estrogen, no effect. Also tried every natural and herbal remedy for insomnia. Was like the neurologist didn't want to believe it could be the medication.
Kinda want to find another doc, someone that will list. This was bs. Do Keppra effects of sleepiness go away over time or get worse. I can't imagine the rest of my life like this. I actually want to go back to depakote. I'd rather deal with nausea every day. Help.

Comments

Hi,Thank you for posting.

Hi,Thank you for posting. Treatment and how the body may react to certain medications varies for each individual. The goal of treatment with medicines should be –No Seizures and No Side Effects. However, we know that some individuals may experience too many side effects, that are very bothersome or cause other health problems. Be open and honest about how you’re feeling, and how this is affecting your health and daily life. To learn more about the medications you take and things to look for, visit: https://www.epilepsy.com/learn/treating-seizures-and-epilepsy/seizure-an... .We understand if can be challenging to find a healthcare team that you’re comfortable working with, so it’s important that you're able to continue to advocate for yourself. If you feel that you cannot speak openly with your doctor’s or that you that you aren’t working towards the same goals, it may be time to get a second opinion. https://www.epilepsy.com/learn/diagnosis/you-and-your-healthcare-team/se... . You may want to try keeping a journal or a diary to help keep track of your side effects, medication changes and document how you’re feeling. This will be very helpful to review with your healthcare team, who can work with you to determine what individual treatment plan may be best for you. My Seizure Diary can be used to organize your health issues, manage medications, track seizures, other therapies or personal experiences and more, which can be shared with members of your healthcare team. https://www.epilepsy.com/living-epilepsy/epilepsy-foundation-my-seizure-... . Additionally, you may always contact our 24/7 Helpline, where trained information specialists are available to answer your questions, offer help, hope, support, guidance, and access to national and local resources. 1-800-332-1000, contactus@efa.org. epilepsy.com/helpline  

Honey I don’t have any

Honey I don’t have any answers for you but thought I’d take a second to tell you I am the same way about drowsy effects. I am definitely not advising that for you but I cut myself back to just one-1000 mgs  pills a day and I take it at bedtime. So far I’ve had no seizures thank goodness. Check with your neurologist and see if they will cut you back to one at the end of the day?I’m very sorry you have to go thru this. I definitely get it. Who the heck wants to feel tired all day long?! I hated it....Wouldn’t   you think they could create meds that do not have these horrible, intolerable side effects?I mean have you ever seen some of the commercials for anti-depressants that say… Quickly and at the end of the commercial … Could cause suicidal, homicidal, tendencies… Could cause lack of sexual desire… Which I can handle that LOL… But some of the side effects for medication  is down right horrible… I just don’t get it. Well I do hope you feel better honey I’m sorry you have to go through this

Honey I don’t have any

Honey I don’t have any answers for you but thought I’d take a second to tell you I am the same way about drowsy effects. I am definitely not advising that for you but I cut myself back to just one-1000 mgs  pills a day and I take it at bedtime. So far I’ve had no seizures thank goodness. Check with your neurologist and see if they will cut you back to one at the end of the day?I’m very sorry you have to go thru this. I definitely get it. Who the heck wants to feel tired all day long?! I hated it....Wouldn’t   you think they could create meds that do not have these horrible, intolerable side effects?I mean have you ever seen some of the commercials for anti-depressants that say… Quickly and at the end of the commercial … Could cause suicidal, homicidal, tendencies… Could cause lack of sexual desire… Which I can handle that LOL… But some of the side effects for medication  is down right horrible… I just don’t get it. Well I do hope you feel better honey I’m sorry you have to go through this

Man o man I wish YOU were my

Man o man I wish YOU were my doctor!!! For everything!!!Thank you so so very very much for sharing your insight and suggestions. You made a lot of great points and I’m taking your advice on the diary/journal for my seizures AND my chronic pain issues. Now I just hope  my doctors appreciate my diary and thoughts… I’ll be honest-I don’t think my doctors will much care but it’s worth a try thank you again!!!Have a wonderful week and if your not a doctor...you should be! 

Vimpat was horrible for my

Vimpat was horrible for my daughter! She took the drug about 3 years with 2-1/2 years having NO menstrual cycle. Four months after going off, they resumed. She had horrific gastritis where her stomach lining was a mess. It’s mostly healed, but it’s also taken 10 months. She tried Keppra but was having extreme depersonalization symptoms while on only half of the lowest starting dose. She has tried 5 different medications for her TLE and only lamotrigine has the fewest side effects that are livable.

Our Mission

The mission of the Epilepsy Foundation is to lead the fight to overcome the challenges of living with epilepsy and to accelerate therapies to stop seizures, find cures, and save lives.

 
24/7 helpline
P